MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 12/11/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an obtryx ii system - curved device was implanted into the patient during an anterior vaginal wall repair, transobturator mid-urethral sling placement and cystoscopy procedure performed on (b)(6) 2015 for the treatment of stress urinary incontinence, midline cystocele and hypermobility of urethra.The procedures' findings are as follows: cystocele of the midline, grade 3.The bladder mucosa and urethra were found to be normal appearing, with no indication of damage.The patient was woken and brought to the recovery room in a stable and satisfactory postoperative condition.According to reports, the patient had pelvic pain and a small pelvic hematoma.On (b)(6) 2016, the patient underwent a mid-urethral sling revision, evacuation of a small pelvic hematoma, and cystoscopy.During the procedure, a vertical incision was made through the full thickness of the vaginal wall between the two allis clamps.The vaginal mucosa was separated from the underlying fascia using metzenbaum scissors.The periurethral spaces were then dissected further with metzenbaum scissors.The right periurethral area was filled with old blood.Then, thorough irrigation was carried out using the antibiotic solution of bacitracin.After the clot was evacuated, a thick fibrous band was palpated.The right periurethral tunnel was involved, and the metzenbaum scissors were used to lyse it.At this point, it was observed that the sling mesh had been thoroughly embedded in the tissue.After that, a cystoscopy was done, which showed normal-appearing bladder mucosa, bilateral ureteral orifices, and normal urethral findings.No signs of mesh erosion were found.A foley catheter was then reinserted and attached to gravity drainage after the cystoscope was withdrawn.There was still some continued bleeding involving the right periurethral space, and surgicel as a coagulant was then inserted into this area.The vaginal mucosa was slightly trimmed.The vaginal mucosa was then reapproximated using 2-0 vicryl suture with interrupted sutures placed.Hemostasis was visualized.A vaginal pack was then inserted as a pressure dressing.This completed the procedure.The patient was awakened and transferred to the recovery room in stable and satisfactory postoperative condition.
 
Additional Manufacturer Narrative
Date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2015, was chosen as a best estimate based on the date of mesh was implanted.This event was reported by the patient's legal representation.The implanting and revising physician is: (b)(6).(b)(4).

Brand Name
OBTRYX II SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16094492
Report Number3005099803-2022-07634
Device Sequence Number6651619
Product Code OTN
UDI-Device Identifier08714729839255
UDI-Public08714729839255
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model NumberM0068504110
Device Catalogue Number850-411
Device Lot NumberML00003035
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale